Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 88, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 24, 2025, 10:14 PM CDT for Ector County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2025, 10:14 PM CDT (03:14 UTC)
- Expired
- Jul 25, 2025, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 12 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 378 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:45 PM CDT, 7 hours 29 minutes earlier. Its key messages:
- Updated at 1238 PM CDT Thu Jul 24 2025
- There is a chance of thunderstorms this afternoon and evening, mainly in the vicinity of the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, brief, gusty winds, and locally heavy rainfall.
- Temperatures will increase through Saturday, then decrease a few degrees Sunday through Thursday. Rain chances will remain low (10-30%) and stay confined mainly to the Davis Mountains and higher terrain to the north and west.
Area forecast discussion, Jul 24, 2:45 PM CDT, 7 hours 29 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Thu Jul 24 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1238 PM CDT Thu Jul 24 2025 - There is a chance of thunderstorms this afternoon and evening, mainly in the vicinity of the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, brief, gusty winds, and locally heavy rainfall. - Temperatures will increase through Saturday, then decrease a few degrees Sunday through Thursday. Rain chances will remain low (10-30%) and stay confined mainly to the Davis Mountains and higher terrain to the north and west. && .SHORT TERM... (This afternoon through Friday night) Issued at 1238 PM CDT Thu Jul 24 2025 Forecast remains on track with isolated to scattered storms expected to develop over the next couple of hours, particularly over the Davis Mountains northward into southeast New Mexico. This activity will push to the east and northeast into this evening before decaying. Main threat will continue to be localized flash flooding, but these storms will also contain gusty winds and lightning. Have kept the broad 10% PoPs inherited from the previous forecast to denote some uncertainty in just how far east some of this activity may get. Temperatures settle into the 70s for most with 60s in the higher terrain. Into Friday, the ridge to the east continues to hold on and continue to keep rain chances overall low (10-30%) for our area with the Davis Mountains having the higher end of those chances. Highs top out in the upper 90s to near 100F for most with 105F+ possible in Big Bend. Near to above normal temperatures continue for Friday night. -Stickney && .LONG TERM... (Saturday through Wednesday) Issued at 1238 PM CDT Thu Jul 24 2025 Saturday, the upper ridge is forecast to be centered over Georgia/South Carolina, but will nevertheless extend west through West Texas and Southeast New Mexico and beyond Baja del Sur into the Pacific. To the south, an inverted trough will be moving west through south Texas into Mexico. Saturday looks to be the warmest day of the extended, with highs topping out ~ 3-5 F above normal. Even so, these warm temperatures will not come anywhere close to heat product criteria. Sunday, the aforementioned inverted trough muscles into the lower Trans Pecos, reducing thicknesses and bringing a respite from the warm weather, and perhaps the coolest day of the extended as highs come in right around climatology. Temperatures will slowly increase Monday through Wednesday, but the lingering effects of the trough will still be evident, as highs Thursday will round out the extended only ~ 2-4 F above normal. Unfortunately during the extended, a recurring LLJ every night will keep mixing in play, and overnight lows an uncomfortable 4-5 F above normal on average. Despite the inverted trough, rain chances will remain tepid, confined mostly to the Davis Mountains and, to a lesser extent, the higher terrain to the north and west. Best chances look to be Monday afternoon as the inverted trough pushes through the Presidio Valley, but even then chances look marginal at best. In addition, PWATs are forecast to drop to around 0.80" by midweek, or just under the 10th percentile. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Thu Jul 24 2025 VFR continues at all terminals. TEMPOs included for all but MAF where highest confidence of at least TS possible this afternoon/evening. Radar trends will guide necessity for amendments. Winds remain light(~10kt or less) outside of any convection and shift southeasterly overnight. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 100 73 98 / 10 10 0 0 Carlsbad 71 97 71 99 / 10 10 0 0 Dryden 74 101 73 97 / 10 10 0 0 Fort Stockton 74 99 73 97 / 20 10 0 0 Guadalupe Pass 68 90 70 91 / 10 10 0 0 Hobbs 68 96 70 96 / 10 10 0 0 Marfa 64 89 63 91 / 10 30 0 10 Midland Intl Airport 75 99 73 97 / 10 10 0 0 Odessa 74 98 73 96 / 10 10 0 0 Wink 72 99 72 99 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM.... AVIATION...93
In the hours before
Special weather statement, Jul 24, 4:24 PM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
424 PM CDT Thu Jul 24 2025
TXZ045-050-242200-
Andrews TX-Gaines TX-
424 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ANDREWS AND
SOUTHWESTERN GAINES COUNTIES THROUGH 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Gaines County Airport, or 13 miles north of Andrews,
moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Andrews, Gaines County Airport, Florey, Frankel City, and Andrews
County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3231 10244 3236 10306 3269 10306 3266 10244
TIME...MOT...LOC 2124Z 185DEG 5KT 3250 10262
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
94Special weather statement, Jul 24, 4:30 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
430 PM CDT Thu Jul 24 2025
TXZ274-278-242200-
Reeves County Plains TX-Davis Mountains Foothills TX-
430 PM CDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REEVES AND
NORTHEASTERN JEFF DAVIS COUNTIES THROUGH 500 PM CDT...
At 430 PM CDT, Doppler radar was tracking a strong thunderstorm near
Balmorhea, or 21 miles south of Toyah, moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Balmorhea, Balmorhea Lake, Balmorhea State Park, Saragosa, and
Toyahvale.
This includes Interstate 10 between mile markers 196 and 211.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3091 10370 3093 10391 3114 10394 3112 10363
TIME...MOT...LOC 2130Z 185DEG 5KT 3100 10380
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
94Special weather statement, Jul 24, 4:38 PM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
438 PM CDT Thu Jul 24 2025
TXZ046-242215-
Dawson TX-
438 PM CDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DAWSON COUNTY THROUGH
515 PM CDT...
At 437 PM CDT, Doppler radar was tracking strong thunderstorms over
Lamesa. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lamesa, Lamesa Municipal Airport, Los Ybanez, Hancock, and Arvana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3263 10197 3270 10209 3295 10201 3296 10182
3280 10173
TIME...MOT...LOC 2137Z 213DEG 3KT 3274 10198
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jul 24, 4:50 PM CDT, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
350 PM MDT Thu Jul 24 2025
NMZ028-029-033-034-242230-
Southern Lea County NM-Eddy County Plains NM-Northern Lea County NM-
Central Lea County NM-
350 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN EDDY AND WESTERN
LEA COUNTIES THROUGH 430 PM MDT...
At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles south of Maljamar, or 29 miles southwest of Lovington. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Caprock, Maljamar, Lea County Zip Franklin Memorial Airport, Halfway,
and Loco Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3219 10321 3215 10389 3296 10413 3297 10376
3340 10377 3340 10372 3350 10372 3351 10360
TIME...MOT...LOC 2150Z 185DEG 4KT 3260 10364
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
94Local storm report, Jul 24, 4:51 PM CDT, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
451 PM CDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM Tstm Wnd Gst 13 W Toyavale 30.94N 104.01W
07/24/2025 M64 MPH Jeff Davis TX Mesonet
&&Special weather statement, Jul 24, 6:22 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
522 PM MDT Thu Jul 24 2025
NMZ029-250015-
Northern Lea County NM-
522 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEA COUNTY THROUGH
615 PM MDT...
At 522 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Bronco, or 20 miles northeast of Tatum, moving
northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Lea
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3325 10306 3331 10330 3357 10333 3357 10305
TIME...MOT...LOC 2322Z 208DEG 14KT 3343 10303
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
94The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:01 PM CDT | Special Weather Statement | MAF | Winkler | 29 min |
| Jul 24, 9:15 PM CDT | Special Weather Statement | MAF | Crane | 30 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.